Arkansas, 2008Flooding in Arkansas, April 10 to 19, 2008
April 10 to 19, 2008 · NWS LZK · 16 events in 15 counties and zones
There was widespread heavy rain in northern and western Arkansas between the 9th and the 11th of the month. A weather system in Texas dragged a cold front toward the region which produced 24-hour rainfall amounts of 3 to 6 inches by the morning of the 10th and an additional 1 to 3 inches by the morning of the 11th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8.7 million
- Crop damage
- $425,000
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was widespread heavy rain in northern and western Arkansas between the 9th and the 11th of the month. A weather system in Texas dragged a cold front toward the region which produced 24-hour rainfall amounts of 3 to 6 inches by the morning of the 10th and an additional 1 to 3 inches by the morning of the 11th. Flooding was a problem along the Arkansas and White Rivers and tributaries. Releases from Lake Norfork in Baxter County in excess of 86,000 cubic feet per second, combined with high flows from the White River tributaries, produced major flooding again on the White River from Calico Rock to all points downstream. Points on the lower Arkansas River crested higher than in March, due in part to the high stages on the Mississippi River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 10, 5:13 AM CST, 5 hours 47 minutes earlier.
Area forecast discussion, Apr 10, 5:13 AM CST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
613 AM CDT THU APR 10 2008
.AVIATION...
A WARM FRONT OVER NORTHERN ARKANSAS WILL CONTINUE TO LIFT NORTH
WHILE A STRONG COLD FRONT ADVANCES FROM THE WEST. SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER THE NORTH BEFORE THE COLD FRONT
TAKES OVER AND PRECIPITATION BECOMES LIKELY ELSEWHERE. SOME STORMS
WILL BE STRONG WITH DAMAGING WINDS AND POSSIBLE TORNADOES. EVEN
WHERE THUNDERSTORMS ARE NOT PRESENT...GRADIENT WINDS NEAR 30 MPH
WILL PERSIST. WIDESPREAD MVFR TO IFR CONDITIONS WILL PERSIST UNTIL
THE FRONTAL PASSAGE WHEN CONDITIONS WILL SLOWLY IMPROVE TO VFR
AREA WIDE BY THE END OF THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 243 AM CDT THU APR 10 2008/
DISCUSSION...
CONCERNS TODAY ARE MAJOR SEVERE WEATHER EVENT POSSIBLE AND
FLOODING ACROSS ARKANSAS. VERY ACTIVE EARLY THIS MORNING OVER WEST-
CENTRAL TO NORTH AR...WITH THE BOUNDARY STALLED OVER N-CENTRAL
AR...AND AS THE UPPER ENERGY LIFTS ACROSS THE REGION. SEVERE
STORMS HAVE DEVELOPED WITH SOME TORNADIC POTENTIAL ALONG WITH HAIL
AND STRONG WINDS. 50+ KNT 850MB JET SURGING OVER NW AR...AND WITH
VEERING PROFILE...HAVE ALLOWED A FEW STORMS TO GO TORNADIC. REST
ARE SEVERE WITH HAIL...WIND POTENTIAL. HEAVY RAIN THREAT CONTINUES
OVER AREA...WITH FLASH FLOOD WARNINGS BEING ISSUED FOR MANY
COUNTIES. PRECIP WATER VALUES AROUND A INCH...BUT MOISTURE
TRANSPORT WITH JET ADDING ADDITIONAL MOISTURE. CURRENT TORNADO
WATCH. SURFACE WINDS WILL ALSO BE UP TO LAKE WIND ADVISORY
CRITERIA TODAY.
SHORT TERM...TODAY THROUGH SUNDAY NIGHT
STRONG SURFACE AND UPPER SYSTEM TO MOVE ACROSS AR TODAY
PRODUCING SEVERE STORMS...WITH LARGE HAIL...DAMAGING
WINDS...AND TORNADOES. WIND PROFILES WILL CERTAINLY SUPPORT
TORNADIC DEVELOP...WITH ISOLATED SUPER CELLS WITH POTENTIALLY
STRONG AND LONGER LIVED TORNADOES. STRONG SQUALL LINE WILL MOVE
ACROSS THE STATE MID TO LATE MORNING IN THE WEST...CENTRAL AREAS
AND THE LITTLE ROCK AREA AROUND NOON TO AFTERNOON...THEN IN THE
EAST IN THE EVENING. JET DYNAMICS REMAIN STRONG AND IMPRESSIVE
VEERING PROFILE WILL BE IN PLACE...WITH LI TO -5...CAPE TO AROUND
1500 J/KG...& HELICITY OF 0-3KM NEARLY 1000 M2/S2. THE SURFACE AND
UPPER LOW PULL MORE N-NE...WHICH MAY SHEAR DYNAMICS JUST A BIT.
MODELS HAVE SPED THINGS UP A BIT...WITH THE SQUALL LINE PUSHING
EAST OF AR 00Z TO 04Z. WILL SEE SOME LIGHTER SHOWERS AND
THUNDERSTORMS BEHIND THE FRONT...WITH CLOUDS LINGERING. SECONDARY
UPPER LEVEL ENERGY ROTATES AROUND THE BASE OF THE UPPER
TROUGH...SO SOME PRECIP LINGERS INTO FRIDAY MORNING...BEFORE ALL
PUSHING EAST FRIDAY AFTERNOON. BREEZY WITH DECREASING CLOUDS
FRIDAY AFTERNOON...WITH COOLER TEMPS. SURFACE RIDGING OVER THE WEEKEND.
LONG TERM...MONDAY THROUGH WEDNESDAY
MODELS CONTINUE TO ADVERTISE A DRY EXTENDED PERIOD WITH A HIGHLY
AMPLIFIED UPPER FLOW IN PLACE INITIALLY. PATTERN IS KNOCKED DOWN
SOMEWHAT AS THE PERIOD PROGRESSES AS NEXT SYSTEM PASSES WELL TO
THE NORTH OF THE AREA. SOME DIFFERENCES BETWEEN THE MODELS
CONTINUE TO EXIST BUT THEY SHOULD NOT HAVE A DIRECT IMPACT ON OUR
SENSIBLE WEATHER. THAT BEING SAID...WILL CONTINUE TO FOLLOW THE
MORE CONSISTENT GFS SOLUTION THIS MORNING.
PERIOD INITIATES WITH LARGE RIDGE OVER THE ROCKIES/UPPER MIDWEST
..ANCHORED BY LARGE EASTERN PACIFIC AND EASTERN CONUS TROFS.
INTENSE UPPER LOW OVER SOUTHEAST CANADA WILL CONTINUE TO LIFT OUT
WITH DEEP NORTHWEST FLOW LEFT IN ITS WAKE. SOME LINGERING MOISTURE
OVER THE EAST INITIALLY BUT OVERALL GENERALLY CLEAR SKIES WILL
PREVAIL MONDAY AND TUESDAY AS SURFACE RIDGE DOMINATES.
SURFACE LOW OVER THE UPPER MIDWEST WEDNESDAY WILL FLATTEN THE RIDGE
OUT AND DRAG THE NEXT SURFACE FRONT TOWARDS THE AREA WEDNESDAY
NIGHT. SYSTEM LACKS MOISTURE AND WILL CONTINUE THE DRY FORECAST.
WITH PRONOUNCED NORTH TO NORTHWEST FLOW IN PLACE...TEMPERATURES WILL
AVERAGE BELOW NORMAL ON MONDAY WITH A SLOW WARMING TREND DAYS SIX
AND SEVEN. MAV/MEX NUMBERS LOOK GOOD ARE GENERALLY ACCEPTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 76 56 64 42 / 100 70 20 20
CAMDEN AR 80 59 71 46 / 100 70 30 10
HARRISON AR 73 50 60 39 / 100 40 10 10
HOT SPRINGS AR 78 57 70 43 / 100 50 20 10
LITTLE ROCK AR 78 59 70 44 / 100 70 20 20
MONTICELLO AR 81 61 71 48 / 80 80 40 20
MOUNT IDA AR 76 55 70 43 / 100 40 10 10
MOUNTAIN HOME AR 74 52 61 38 / 100 40 20 10
NEWPORT AR 76 59 65 43 / 100 80 20 20
PINE BLUFF AR 79 60 71 46 / 90 90 30 20
RUSSELLVILLE AR 75 53 65 41 / 100 40 10 10
SEARCY AR 76 58 68 43 / 100 80 20 20
STUTTGART AR 78 61 70 45 / 90 90 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARKANSAS-BAXTER-BOONE-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.
&&
SHORT TERM...58 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Apr 10, 9:30 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 AM CDT THU APR 10 2008
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1030 AM CDT THU APR 10 2008
...A DANGEROUS SEVERE WEATHER EPISODE ACROSS ARKANSAS IS EXPECTED
TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
DANGEROUS SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WIND GUSTS...AND TORNADOES ARE EXPECTED TODAY.
A COLD FRONT WILL MOVE EAST ACROSS THE STATE TODAY. ABUNDANT
MOISTURE WILL BE IN PLACE AHEAD OF THE FRONT...AS WELL AS SUFFICIENT
INSTABILITY FOR THUNDERSTORM DEVELOPMENT. THESE CONDITIONS...ALONG
WITH A POWERFUL MID AND UPPER LEVEL WIND FIELD...WILL PROMOTE THE
DEVELOPMENT OF LONG-LIVED...SUPERCELL THUNDERSTORMS.
IN ADDITION TO SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE. WITH
THE GROUND NEARLY SATURATED IN MOST AREAS...IT WILL NOT TAKE A LOT
OF RAIN TO PRODUCE ADDITIONAL FLASH FLOODING. ANY ADDITIONAL
RAINFALL WILL ALSO AFFECT RIVER FLOODING CONDITIONS.
RESIDENTS ACROSS ARKANSAS ARE ADVISED TO REVIEW SEVERE WEATHER...AND
FLASH FLOOD SAFETY RULES. ALSO...PLEASE MONITOR THE LATEST WEATHER
WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST TWO WEEKS WILL
CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER
CROSSINGS ACROSS MUCH OF CENTRAL...EASTERN AND SOUTHERN ARKANSAS.
THIS INCLUDES THE BLACK RIVER...THE LOWER WHITE RIVER...THE CACHE
AND OUACHITA RIVERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST TWO WEEKS WILL
CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER
CROSSINGS ACROSS MUCH OF CENTRAL...EASTERN AND SOUTHERN ARKANSAS.
THIS INCLUDES THE BLACK RIVER...THE LOWER WHITE RIVER...THE CACHE
AND OUACHITA RIVERS.
SHOWERS WILL STILL BE POSSIBLE FRIDAY AND SATURDAY AS MOISTURE WRAPS
AROUND THE DEPARTING LOW. HIGH PRESSURE WILL MOVE IN BEHIND THE
DEPARTING STORM FOR SEVERAL DAYS OF DRY CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED ACROSS MOST AREAS ON TODAY.
&&
MORE INFORMATION ON THE SEVERE WEATHER POTENTIAL FOR TONIGHT AND
THURSDAY CAN BE FOUND AT THE FOLLOWING WEB PAGE...
WWW.WEATHER.GOV/LZK/HTML/SVR0408.HTM
58
In the hours before
Local storm report, Apr 10, 6:58 AM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
758 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD HUMNOKE 34.54N 91.76W
04/09/2008 LONOKE AR LAW ENFORCEMENT
MANY ROADS IN SOUTHERN LONOKE COUNTY ARE FLOODED...
INCLUDING HIGHWAY 13 SOUTH OF CARLISLE AND HIGHWAY 31
BETWEEN BLAKEMORE AND COY. SEVERAL COUNTY ROADS IN
COY...ALLPORT AND HUMNOKE HAVE BEEN FLOODED.
0350 AM FLASH FLOOD MOUNTAIN VIEW 35.87N 92.11W
04/10/2008 STONE AR EMERGENCY MNGR
LOCAL COORDINATOR REPORTS DAMAGES DUE TO FLOODING
ASSOCIATED WITH HEAVY RAINS THROUGHOUT THE COUNTY.
0420 AM FLASH FLOOD PRIM 35.70N 92.12W
04/10/2008 CLEBURNE AR EMERGENCY MNGR
HIGHWAY 263 IS IMPASSABLE DUE TO FLASH FLOODING.
0420 AM FLASH FLOOD LESLIE 35.83N 92.56W
04/10/2008 SEARCY AR EMERGENCY MNGR
THE CITY OF LESLIE IS FLOODED...ALONG WITH HIGHWAY 65
BETWEEN MARSHALL AND LESLIE.
0430 AM FLASH FLOOD NEWBURG 36.12N 91.95W
04/10/2008 IZARD AR EMERGENCY MNGR
HIGHWAY 9 NORTH BETWEEN NEWBURG AND BROCKWELL IS
FLOODED...WITH SEVERAL OTHER COUNTY ROADS FLOODED.
0620 AM FLASH FLOOD CAVE CITY 35.95N 91.55W
04/10/2008 SHARP AR EMERGENCY MNGR
LOCAL COORDINATOR REPORTED SEVERAL COUNTY ROADS WASHED
OUT IN THE SOUTHERN PORTION OF SHARP COUNTY.
&&
58Local storm report, Apr 10, 7:48 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
848 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD CLARKSVILLE 35.46N 93.47W
04/10/2008 JOHNSON AR LAW ENFORCEMENT
STREET FLOODING WAS REPORTED ACROSS THE COUNTY.
&&
219Flood, Independence
- When
- April 10, 11:00 AM CST to April 13, 3:00 PM CST
- Where
- Independence County, 3.58 mi WNW of O Neil to 1.32 mi SSW of O Neil
- Cause
- Heavy Rain
- Property damage
- $1.5 million
- Reported by
- Official NWS Observations
- Coordinates
- 35.778, -91.924
Heavy rain produced significant rises on the upper White River and tributaries. The combination of high river flows and the excessive upstream reservoir releases caused a second major flood event at the Batesville gage. Homes and businesses were flooded for a second time in less than month in Batesville and Oil Trough. Additional damages were noted by the Southside Water Association due to excessive scour near the intake. The Batesville wastewater treatment plant also had some minor riverbank failure problems.
Flood, Izard
- When
- April 10, 11:00 AM CST to April 12, 12:01 PM CST
- Where
- Izard County, 1.95 mi WSW of Pineville to 5.26 mi SSW of Lafferty
- Cause
- Planned Dam Release
- Property damage
- $250,000
- Reported by
- Official NWS Observations
- Coordinates
- 36.158, -92.162
Heavy rain produced significant rises on the upper White River and tributaries. The combination of high river flows and the excessive upstream reservoir releases caused a second major flood event at the Calico Rock gage. Homes and businesses were flooded for a second time in less than month in Calico Rock and Sylamore. Damages were limited to repairs made since the March flooding.
Flood, Stone
- When
- April 10, 11:00 AM CST to April 12, 12:01 PM CST
- Where
- Stone County, 3.04 mi NNE of Sugarloaf Mountain to 4.33 mi NW of Sugarloaf Mountain
- Cause
- Planned Dam Release
- Property damage
- $250,000
- Reported by
- Official NWS Observations
- Coordinates
- 36.118, -92.142
Heavy rain produced significant rises on the upper White River and tributaries. The combination of high river flows and the excessive upstream reservoir releases caused a second major flood event at the Calico Rock gage. Homes and businesses were flooded for a second time in less than month in Calico Rock and Sylamore. Damages were limited to repairs made since the March flooding.
Flood, Baxter
- When
- April 10, 11:00 AM CST to April 11, 9:00 PM CST
- Where
- Baxter County, 1.61 mi NE of Buffalo to 1.03 mi ESE of Culp
- Cause
- Planned Dam Release
- Property damage
- $250,000
- Reported by
- Official NWS Observations
- Coordinates
- 36.188, -92.432
Heavy rain produced significant rises on the upper White River and tributaries. The combination of high river flows and the excessive upstream reservoir releases caused a second major flood event from the mouth of the Buffalo River to the Calico Rock gage. Homes and businesses were flooded for a second time in less than month in the Norfork vicinity and upstream. Damages were limited to repairs made since the March flooding.
Flood, Sharp
- When
- April 10, 11:00 AM CST to April 11, 3:00 PM CST
- Where
- Sharp County, 1.34 mi NNE of Cherokee Vlg to 1.89 mi S of Baker
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Official NWS Observations
- Coordinates
- 36.317, -91.509
Excessive rainfall in Missouri and north Arkansas caused another sharp rise on the Spring River with portions of Hardy and Williford flooding for the second time in less than a month. The river rose to 20.8 feet, within two feet of the March crest. Over bank flooding begins at 10 feet. Local officials reported two houses or cabins floated past the highway bridge in town. While flooding on the South Fork of the Spring River was not has severe as the March event, the flood wave from the Warm Fork of the Spring River, which comes from north of town, was significantly higher.
Flood, Fulton
- When
- April 10, 11:00 AM CST to April 11, 3:00 PM CST
- Where
- Fulton County, 4.06 mi WNW of Mammoth Spg to 2.2 mi WNW of Mammoth Spg
- Cause
- Heavy Rain
- Property damage
- $1.5 million
- Reported by
- Official NWS Observations
- Coordinates
- 36.498, -91.550
Excessive rainfall in Missouri and north Arkansas caused another sharp rise on the Warm Fork of the Spring River and the Spring River, flooding portions of Mammoth Spring and areas downstream. The river rose to 20.8 feet, within two feet of the March crest at the Hardy gage. Over bank flooding begins at 10 feet. The flood wave from the Warm Fork of the Spring River, which comes from West Plains, MO, and into Thayer, MO, was significantly higher than the March flooding. Damage to the Arkansas Game and Fish Commission trout hatchery was severe, with loss of equipment and all trout in the holding tanks.
Flood, Yell
- When
- April 10, 12:00 PM CST to April 12, 6:00 PM CST
- Where
- Yell County, 4.71 mi ENE of Whitehall to 1.17 mi N of Dardanelle
- Cause
- Heavy Rain
- Property damage
- $150,000
- Crop damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 35.172, -92.921
Moderate flooding at the Dardanelle stream gage on the Arkansas River occurred for two and a half days. The Arkansas River rose to 36.3 feet, the highest level since May, 1990, and primarily impacted the low land within the levee system. Damages were primarily to agricultural lands and some county roads. Most of the Holla Bend National Wildlife Refuge was also flooded with interior roads damaged.
Flood, Pope
- When
- April 10, 12:00 PM CST to April 12, 6:00 PM CST
- Where
- Pope County, 1.69 mi SW of Odita to 0.42 mi SW of Odita
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 35.280, -93.187
Moderate flooding at the Dardanelle stream gage on the Arkansas River occurred for two and a half days. The Arkansas River rose to 36.3 feet, the highest level since May, 1990, and primarily impacted the low land within the levee system. Damages were primarily to agricultural lands and some county roads.
Flood, Searcy
- When
- April 10, 1:00 PM CST to April 11, 10:00 AM CST
- Where
- Searcy County, 1.5 mi NNW of Woolum to 2.83 mi WSW of Woolum
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Official NWS Observations
- Coordinates
- 35.988, -92.895
The Buffalo River near St. Joe stream gage rose to moderate flood level after heavy rainfall in the upper portion of the watershed. While mostly a wildness area, some recreational facilities were damaged by flooding. Some road damage was also reported in the county near the river crossings.
Flood, Perry
- When
- April 11, 12:00 PM CST to April 12, 8:00 AM CST
- Where
- Perry County, 1.78 mi NNW of Nogal to 2.44 mi S of Fourche
- Cause
- Heavy Rain
- Property damage
- $250,000
- Crop damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 35.103, -92.584
Minor flooding at the Toad Suck Lock and Dam on the Arkansas River occurred for two days. In Perry County, damages were noted to agricultural, county roads, two to four homes, and at least one business. Crests were slightly higher than in March.
Flood, Faulkner
- When
- April 11, 12:00 PM CST to April 12, 8:00 AM CST
- Where
- Faulkner County, 4.15 mi NW of Bessie to 3.15 mi W of Gleason
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 35.064, -92.620
Minor flooding at the Toad Suck Lock and Dam on the Arkansas River occurred for two days. Damages were primarily to agricultural lands and some county roads.
Flood, Jefferson
- When
- April 12, 12:00 PM CST to April 15, 3:00 PM CST
- Where
- Jefferson County, 6.08 mi N of Redfield to 7.76 mi NW of Brewster
- Cause
- Heavy Rain
- Property damage
- $300,000
- Crop damage
- $75,000
- Reported by
- Official NWS Observations
- Coordinates
- 34.518, -92.174
Minor flooding at the Pine Bluff stream gage on the Arkansas River occurred for three days. The crest in April was one foot higher than the March crest and may have been partially due to the high Mississippi River stages. Damages were primarily to agricultural lands, county roads, and a few houses in Island Harbour Subdivision near Pine Bluff. About four homes were flooded, twice as many as in March. Other property within the levee system, such as hunting and fishing camps, was also flooded.
Flood, Desha
- When
- April 13, 12:00 AM CST to April 16, 12:30 PM CST
- Where
- Desha County, 5.79 mi NW of Pendleton to 0.91 mi NNE of Mitchellville
- Cause
- Heavy Rain
- Property damage
- $1.5 million
- Crop damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 34.038, -91.439
Moderate flooding at the Pendleton stream gage on the Arkansas River occurred for over three days. The crest in April was higher than the March crest, primarily due to the high Mississippi River stages. There were damages to agricultural, county roads, and a few houses near the U.S. Highway 165 bridge in Pendleton. There were about six to eight homes flooded. Other property within the levee system, such as hunting and fishing camps, was also flooded. The lower Arkansas River floodplain contains some exclusive hunting camps and all were flooded by either the Arkansas or Mississippi River flooding the vast expanse of floodplain. The crest at Pendleton was the highest since May, 1990, and the fourth highest of record.
Flood, Desha
- When
- April 13, 12:00 AM CST to April 16, 12:30 PM CST
- Where
- Desha County, 5.79 mi NW of Pendleton to 0.91 mi NNE of Mitchellville
- Cause
- Heavy Rain
- Property damage
- $1.5 million
- Crop damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 34.038, -91.439
Moderate flooding at the Pendleton stream gage on the Arkansas River occurred for over 3 days. The crest in April was higher than the March crest, primarily due to the high Mississippi River stages. There were damages to agricultural, county roads, and a few houses near the U.S. highway 165 bridge in Pendleton. There were about 6 to 8 homes flooded. Other property within the levee system, such as hunting and fishing camps, were also flooded. The lower Arkansas River floodplain contains some exclusive hunting camps and all were flooded by either the Arkansas or Mississippi River flooding the vast expanse of floodplain. The crest at Pendleton was the highest since May 1990 and the 4th highest of record.
Flood, Arkansas
- When
- April 13, 12:00 AM CST to April 16, 12:30 PM CST
- Where
- Arkansas County, 5.16 mi SW of Gillett to 4.34 mi N of Nady
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Official NWS Observations
- Coordinates
- 34.077, -91.443
Moderate flooding at the Pendleton stream gage on the Arkansas River occurred for over three days. The crest in April was higher than the March crest, primarily due to the high Mississippi River stages. Property within the levee system, such as hunting and fishing camps, was flooded. The combined lower Arkansas, White, and Mississippi River floodplain contains some exclusive hunting camps and all were flooded by the three rivers within the vast expanse of floodplain. The crest at Pendleton was the highest since May, 1990, and the fourth highest of record.
Flood, White
- When
- April 13, 11:00 AM CST to April 19, 6:30 PM CST
- Where
- White County, 0.73 mi SW of Judsonia to 1.72 mi NNE of Doniphan
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.274, -91.640
Heavy rainfall downstream of Greers Ferry Dam caused a rise on the Little Red River to over minor flood level at the Judsonia stream gage. Downstream, in the community of West Point, the Arkansas Highway 36 bridge was flooded. Levees protecting agricultural ground in the Bald Knob National Wildlife Refuge were overtopped. Damages were primarily agricultural, but at the time of year of this event, the damages were insignificant.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, April 10, 20081 injured · $1.3 million · EF2 · 15 events
- Tornadoes and Damaging Winds in Iowa, April 10, 2008$380,000 · EF2 · 11 events
- Tornadoes and Hail in Iowa, April 10, 2008$583,000 · EF1 · 23 events
- Tornadoes and Damaging Wind in Illinois, April 10, 2008$150,000 · EF1 · 4 events
- Flooding in Missouri, April 10 to 11, 2008$75,000 · 7 events
- High Wind in Iowa, April 10, 2008$72,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, April 10, 2008$1,000 · 1 in hail · 40 events
- Flash Flooding and Hail in Tennessee, April 10 to 11, 2008$40,000 · 1.5 in hail · 11 events
- Flash Flood and Flooding in Missouri, April 10 to 15, 2008$50,000 · 4 events
- Flash Flooding and Hail in Arkansas, April 10, 2008$33,000 · 0.88 in hail · 6 events
- Flash Flooding and Hail in Missouri, April 10, 2008$19,000 · 1 in hail · 15 events
- Winter Storm in Nebraska, April 10 to 11, 200827 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97722, 97724, 97740, 97750, 97754, 97755, 97759, 97761, 97756, 97762, 97766, 97767, 97768, 97769, 97770, 97757.